Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Nov 17, 2014, 3:01 PM EST for Lake County, Orange County, Seminole County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2014, 3:01 PM EST (20:01 UTC)
- Expired
- Nov 17, 2014, 3:30 PM EST
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 12:30 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
142 WUUS52 KMLB 172001 SVRMLB FLC069-095-117-172030- /O.NEW.KMLB.SV.W.0074.141117T2001Z-141117T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 301 PM EST MON NOV 17 2014 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAKE COUNTY IN FLORIDA NORTHWESTERN ORANGE COUNTY IN FLORIDA WESTERN SEMINOLE COUNTY IN FLORIDA * UNTIL 330 PM EST. * AT 300 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLERMONT...OR NEAR GROVELAND...AND MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... HOWEY IN THE HILLS...FERNDALE...OAKLAND...LAKE APOPKA...WINTER GARDEN...ZELLWOOD...OCOEE...APOPKA...PINE HILLS...MOUNT PLYMOUTH... LOCKHART...FOREST CITY...WEKIWA SPRINGS STATE PARK...WEKIVA SPRINGS...FAIRVIEW SHORES...COLLEGE PARK AND ALTAMONTE SPRINGS PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR EASTERN FLORIDA. && LAT...LON 2884 8143 2856 8136 2849 8183 2869 8186 TIME...MOT...LOC 2001Z 251DEG 39KT 2860 8179 $$
2 follow-up statements
394 WWUS52 KMLB 172012 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 312 PM EST MON NOV 17 2014 FLC069-095-117-172030- /O.CON.KMLB.SV.W.0074.000000T0000Z-141117T2030Z/ SEMINOLE-ORANGE-LAKE- 312 PM EST MON NOV 17 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST FOR CENTRAL LAKE...NORTHWESTERN ORANGE AND WESTERN SEMINOLE COUNTIES... AT 312 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FERNDALE...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE APOPKA...WINTER GARDEN...TANGERINE...ZELLWOOD...OCOEE...PLYMOUTH... CLARCONA...APOPKA...PINE HILLS...MOUNT PLYMOUTH...ROCK SPRINGS... LOCKHART...FOREST CITY...WEKIWA SPRINGS STATE PARK...WEKIVA SPRINGS...FAIRVIEW SHORES...EATONVILLE...COLLEGE PARK AND ALTAMONTE SPRINGS LAT...LON 2871 8179 2884 8143 2856 8136 2849 8183 TIME...MOT...LOC 2012Z 251DEG 39KT 2862 8164 $$
951 WWUS52 KMLB 172031 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 331 PM EST MON NOV 17 2014 FLC069-095-117-172041- /O.EXP.KMLB.SV.W.0074.000000T0000Z-141117T2030Z/ SEMINOLE-ORANGE-LAKE- 331 PM EST MON NOV 17 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAKE...NORTHWESTERN ORANGE AND WEST CENTRAL SEMINOLE COUNTIES HAS EXPIRED... THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY EVENING FOR EASTERN FLORIDA. LAT...LON 2871 8179 2884 8143 2856 8136 2849 8183 TIME...MOT...LOC 2012Z 251DEG 39KT 2862 8164 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 10:06 AM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Nov 17, 10:06 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1006 AM EST MON NOV 17 2014
.DISCUSSION...
...SHOWERS/THUNDERSTORMS LIKELY LATE THIS AFTERNOON/EVENING...
...MUCH COLDER TUESDAY AND TUESDAY NIGHT...
...HAZARDOUS MARINE CONDITIONS TUESDAY-WEDNESDAY...
.UPDATE...
WARM SUMMERLIKE TEMPERATURES ARE EXPECTED OVER THE FORECAST AREA
TODAY OUT AHEAD OF A STRONG COLD FRONT. WINDS IN THE 950-700MB
LAYER BOTH STRENGTHENED AND VEERED OVERNIGHT (SOUTH SOUTHWEST 25 -
30 KNOTS) AND WILL CONTINUE TO DO SO THROUGH THE AFTERNOON AS THE
COLD FRONT NEARS. THE MORNING XMR SOUNDING STILL SHOWS A
SIGNIFICANT POCKET OF DRY AIR ABOVE 800MB...THOUGH THERE EXISTS
PLENTY OF LOW LEVEL MOISTURE THAT IS CONTRIBUTING TO A PWAT OF
AROUND 1.5". AS WINDS CONTINUE TO VEER THROUGH THE DAY AND DRAW IN
MOISTURE FROM THE SOUTH AND WEST...EXPECT THE COLUMN TO MOISTEN
FURTHER TO AROUND 2.0" BY THIS EVENING.
AMPLE SUNSHINE SHOULD ALLOW TEMPERATURES TO WARM INTO THE MID AND
UPPER 80S...THREATENING A FEW RECORD HIGHS ACROSS THE AREA (SEE
CLIMATE SECTION BELOW). EXPECT BREEZY CONDITIONS LATE THIS MORNING AND
EARLY THIS AFTERNOON AS MIXING BRINGS DOWN SOME OF THE STRONGER
WINDS ALOFT.
MUCH OF THE AREA SHOULD REMAIN DRY THROUGH EARLY THIS AFTERNOON
AS THE ATMOSPHERE REMAINS RELATIVELY MOISTURE STARVED. A FEW
STORMS SHOULD DEVELOP OUT WELL AHEAD OF THE FRONT AS DAYTIME
HEATING AND INCREASED MOISTURE CONTINUE INTO THE MID AND LATER
AFTERNOON.
EXPECT THE MAIN EVENT AROUND AND AFTER SUNSET AS BETTER
FORCING APPROACHES FROM THE WEST IN ASSOCIATION WITH THE FRONT.
STRONG SOUTHWEST WINDS JUST ABOVE THE SURFACE THROUGH 500MB WILL
CONTRIBUTE TO A GUSTY WIND POTENTIAL IN TODAYS STORMS. FLOW
REMAINS FAIRLY UNIDIRECTIONAL...THUS TORNADO POTENTIAL APPEARS
MINIMAL AT THIS TIME.
LOCAL MODELLING AND HIGH-RES HRRR MODEL POINTS TO A BROKEN LINE OF
SHOWERS AND STORMS APPROACHING OUR NORTHWESTERN ZONES...LAKE/VOLUSIA
COUNTY...AROUND AND JUST AFTER SUNSET. ALL AVAILABLE GUIDANCE
INDICATES A GRADUAL WEAKENING TREND IN THE CONVECTION AS IT MOVES
THROUGH OUR CWA. THIS LINES UP WELL WITH MESOSCALE ANALYSES THAT
POINT TO BETTER DYNAMICS THE FURTHER NORTH YOU GO OVER THE
PENINSULA. EXPECT BROKEN LINE OF SHOWERS AND STORMS TO MOVE
THROUGH THE SPACE AND TREASURE COASTS LATE THIS EVENING AND
OVERNIGHT TONIGHT.
FRONT WILL GRADUALLY WORK ITS WAY DOWN THE PENINSULA
TONIGHT...APPROACHING LAKE AND VOLUSIA COUNTY WELL AFTER SUNSET
AND BEHIND MOST OF THE CONVECTION. BREEZY NORTHWEST WINDS BEHIND
THE FRONT WILL USHER IN THE COLDEST AIR MASS OF THE SEASON FOR
TOMORROW. MORE ON THAT IN THIS AFTERNOONS PACKAGE.
&&
.AVIATION...
INCREASING SOUTH TO SOUTHWEST FLOW TODAY AT ALL TERMINALS. LOW
CLOUDS/STRATUS THIS MORNING SHOULD MIX OUT AS DAYTIME HEATING
CONTINUES...LIFTING CURRENT MVFR/IFR CIGS TO VFR. ISOLATED SHRA
AND PERHAPS A TSRA COULD DEVELOP THIS AFTERNOON OUT AHEAD OF A
BROKEN LINE OF SHRA AND TSRA THAT WILL APPROACH OUR NORTHWESTERN
TERMINALS (LEE AND DAB) AROUND AND AFTER SUNSET. EXPECT LINE OF
CONVECTION TO MOVE THROUGH AS EVENING PROGRESSES. GUSTY WNW/NW
WINDS EXPECTED BEHIND FRONTAL BOUNDARY AS IT MOVES THROUGH
TONIGHT.
&&
.MARINE...TODAY-TONIGHT...A STRONG COLD FRONT WILL PASS OVER THE
COASTAL WATERS OVERNIGHT TONIGHT. SHOWER CHANCES WILL INCREASE FROM NORTH
TO SOUTH INTO THE AFTERNOON WITH LIGHTNING STORM CHANCES
INCREASING LATE TODAY/TONIGHT. ACTIVITY LATER TODAY WILL MOVE
QUICKLY OFFSHORE WITH CLOUD TO WATER LIGHTNING...HEAVY RAINFALL
AND GUSTY WINDS IN EXCESS OF 35 KTS POSSIBLE. SSE WINDS VEER TO
SSW THIS MORNING AND EARLY AFTERNOON AHEAD OF THE FRONT...THEN
GRADUALLY TOWARD THE W/NW BEHIND IT OVERNIGHT. WIND SPEEDS
GENERALLY 10-15 KTS AND GUSTY NEAR SHORE AND 15-20 KTS AND GUSTY
OFFSHORE/NORTH OF SEBASTIAN INLET INTO THIS EVENING.
NORTHWEST WINDS SPREADING SOUTHWARD BEHIND THE FRONT LATE TONIGHT
WILL INCREASE TO 20-25 KTS AND GUSTY. A SMALL CRAFT ADVISORY WILL
GO INTO EFFECT FOR THE OFFSHORE WATERS NORTH OF SEBASTIAN INLET
AND NEAR SHORE NORTH LEG AT 00Z AND SPREAD AREAWIDE AT 06Z. SEAS
GENERALLY 3-5 FT BUT WILL APPROACH 6 FT WELL OFFSHORE NORTH OF
SEBASTIAN INLET. TONIGHT...SEAS WILL BUILD NEAR SHORE 4-6 FT LATE
OVERNIGHT NORTH OF THE CAPE AND UP TO 7 FT (LATE) NORTH OFFSHORE
LEG.
&&
.CLIMATE...HIGH TEMPERATURES ARE FORECAST NEAR RECORD LEVELS AT VERO
BEACH TODAY.
RECORD HIGHS FOR TODAY 17 NOV:
DAB 88 IN 1988.
MCO 89 IN 1957.
MLB 88 IN 1948.
VRB 86 IN 2011.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 48 60 38 / 60 80 20 10
MCO 83 55 60 39 / 60 80 20 10
MLB 86 59 63 43 / 50 80 40 10
VRB 86 64 66 49 / 60 80 50 10
LEE 82 48 57 34 / 70 80 10 10
SFB 83 53 60 38 / 60 80 20 10
ORL 83 52 60 40 / 60 80 20 10
FPR 86 64 66 50 / 60 70 50 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 PM EST TUESDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM.
SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 10 AM EST WEDNESDAY
FOR COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET
OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
IMPACT WEATHER/RADAR...MOSES
AVIATION/FORECAST...ULRICHHazardous weather outlook, Nov 17, 1:05 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 105 PM EST MON NOV 17 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 105 PM EST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A SQUALL LINE WITH SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD FROM WEST CENTRAL FLORIDA TOWARD EAST CENTRAL FLORIDA MAINLY NORTH OF A LAKE KISSIMMEE TO SEBASTIAN INLET LINE THROUGH LATE AFTERNOON TO AROUND SUNSET. STRONG TO SEVERE STORMS ARE POSSIBLE WITH FREQUENT LIGHTNING...DAMAGING WINDS AND THE POSSIBILITY OF A FEW TORNADOES. LOCALLY HEAVY RAINFALL AMOUNTS TO ONE TO ONE AND A HALF INCHES WILL ACCOMPANY THE STORMS. A TORNADO WATCH IS IN EFFECT FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD TO LAKE AND VOLUSIA COUNTIES THROUGH 8 PM. SHOWERS AND STORMS WILL MOVE TOWARD OKEECHOBEE COUNTY AND THE SOUTHERN TREASURE COAST INTO LATE EVENING...SOME OF THESE STORMS MAY BE STRONG. BE PREPARED TO HEAD INDOORS QUICKLY INTO A STURDY STRUCTURE IF WARNINGS ARE ISSUED FOR YOUR AREA. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORM WIND GUSTS ABOVE 40 KNOTS MAY ACCOMPANY STORMS MOVING QUICKLY EASTWARD ACROSS EAST CENTRAL FLORIDA BY LATE AFTERNOON INTO EARLY EVENING. BOATERS SHOULD SEEK SAFE HARBOR WELL BEFORE STORMS APPROACH FROM THE WEST. .WATERSPOUT IMPACT... THERE IS A RISK FOR TORNADIC WATERSPOUTS ACROSS THE ATLANTIC WATERS FROM MID AFTERNOON THROUGH THE EVENING HOURS. .WIND AND SEA IMPACT... GUSTY SOUTH-SOUTHWEST WINDS OF 15 TO 20 KNOTS AND STEEP WAVES UP TO 6 FEET WILL CONTINUE OVER THE LOCAL ATLANTIC THROUGH THIS AFTERNOON. SMALL CRAFT SHOULD EXERCISE CAUTION. WINDS WILL BECOME NORTHWEST BEHIND A STRONG COLD FRONT LATE THIS EVENING...WITH SPEEDS INCREASING TO 20 TO 25 KNOTS. SMALL CRAFT ADVISORIES WILL GO INTO EFFECT THIS EVENING AND OVERNIGHT FOR ALL MARINE AREAS. .RIP CURRENT IMPACT... A NORTHEAST SWELL WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. THE THREAT WILL BE GREATEST DURING THE OUTGOING TIDE THROUGH EARLY THIS AFTERNOON. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY NORTHWEST WINDS WILL PRODUCE VERY HAZARDOUS BOATING CONDITIONS INTO EARLY WEDNESDAY WITH SMALL CRAFT ADVISORIES IN PLACE OVER THE ATLANTIC WATERS AND ROUGH CONDITIONS ON THE INTRACOASTAL. BOATING CONDITIONS ARE EXPECTED TO REMAIN POOR TO HAZARDOUS THROUGH THURSDAY ESPECIALLY IN THE GULF STREAM. NEAR RECORD COOL HIGH TEMPERATURES WILL BE POSSIBLE ON TUESDAY BEHIND THE COLD FRONT. WHILE WIDESPREAD FREEZING TEMPERATURES ARE NOT EXPECTED...THE COMBINATION OF COLD TEMPERATURES AND NORTH WINDS WILL PRODUCE WIND CHILL VALUES BETWEEN 28 AND 35 DEGREES WEDNESDAY MORNING FROM INTERIOR BREVARD AND OSCEOLA COUNTIES NORTHWARD. COOL TEMPERATURES WILL SLOWLY MODIFY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF EAST CENTRAL FLORIDA. FORMAL ACTIVATION MAY BE REQUESTED. MOSES/VOLKMER
In the hours before
Special weather statement, Nov 17, 1:42 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
142 PM EST MON NOV 17 2014
FLZ041-044>046-141-144-171930-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
142 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER LAKE COUNTY...WESTERN ORANGE COUNTY...SEMINOLE COUNTY...VOLUSIA
COUNTY...
* UNTIL 230 PM EST.
AT 136 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 TO 50
MPH APPROACHING CENTRAL LAKE COUNTY FROM THE WEST. THE SHOWERS AND
STORMS WERE MOVING NORTHEAST AT 55 MPH.
ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE TOWARD
LAKE...NORTHWEST ORANGE...SEMINOLE AND VOLUSIA COUNTIES FROM THE
WEST BETWEEN 230 PM AND 330 PM THIS AFTERNOON.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE OKAHUMPKA...TAVARES...MOUNT DORA...EUSTIS...CASSIA...LAKE
HELEN AND DELAND.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2896 8196 2897 8166 2928 8165 2932 8168
2940 8142 2927 8141 2927 8116 2941 8116
2943 8110 2943 8109 2908 8093 2898 8085
2890 8091 2835 8143 2834 8195
TIME...MOT...LOC 1836Z 240DEG 50KT 2880 8187
15Special weather statement, Nov 17, 2:26 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EST MON NOV 17 2014
FLZ041-044>046-141-144-172030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
226 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER LAKE...VOLUSIA...WESTERN SEMINOLE AND ORANGE COUNTIES...
* UNTIL 330 PM EST.
AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEAR LAKE
GEORGE TO 25 MILES WEST OF MASCOTTE...MOVING EAST AT 45 MPH.
STORMS WILL BE WIDESPREAD ACROSS THE ADVISORY AREA...WITH SOME
STRONGER STORMS EMBEDDED WITHIN THE LINE HAVING THE POTENTIAL TO
PRODUCE STRONG GUSTY WINDS.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
2928 8165 2932 8168 2938 8145 2940 8142
2927 8141 2927 8116 2941 8116 2943 8110
2943 8109 2910 8093 2842 8141 2842 8196
TIME...MOT...LOC 1923Z 270DEG 41KT 2958 8145 2931 8166
2897 8202 2851 8225
CRISTALDISpecial weather statement, Nov 17, 2:48 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EST MON NOV 17 2014
FLZ045-046-053-141-144-147-172100-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
248 PM EST MON NOV 17 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN LAKE...EASTERN ORANGE AND SEMINOLE...SOUTHEASTERN
VOLUSIA...NORTHWESTERN OSCEOLA...AND NORTHERN BREVARD COUNTIES...
* UNTIL 400 PM EST.
AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 7 MILES
SOUTHWEST OF NEW SMYRNA BEACH AIRPORT TO AUSTIN TINDALL PARK...TO
NEAR KISSIMMEE...MOVING NORTHEAST AT 45 MPH.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2842 8196 2843 8141 2882 8112 2882 8107
2887 8109 2909 8093 2862 8059 2852 8074
2852 8077 2850 8077 2823 8117 2819 8125
2815 8153 2820 8153 2826 8156 2826 8166
2834 8167 2835 8196
TIME...MOT...LOC 1943Z 238DEG 45KT 2906 8104 2834 8124The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:54 AM EST | Small Craft Advisory | MLB | 60 hr | |
| Nov 17, 1:42 PM EST | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 48 min |
| Nov 17, 2:26 PM EST | Special Weather Statement | MLB | Lake, Volusia | 64 min |
| Nov 17, 2:48 PM EST | Special Weather Statement | MLB | Orange, Seminole | 72 min |
| Nov 17, 2:52 PM EST | Special Marine Warning | MLB | 113 min | |
| Nov 17, 3:23 PM EST | Special Weather Statement | MLB | Brevard, Osceola | 52 min |
| Nov 17, 3:30 PM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 60 min |
| Nov 17, 3:52 PM EST | Special Marine Warning | MLB | 83 min | |
| Nov 17, 4:33 PM EST | Special Weather Statement | MLB | Brevard | 42 min |
| Nov 17, 6:07 PM EST | Special Marine Warning | MLB | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.